MAUDE Adverse Event Report: ST. JUDE MEDICAL SUPREME ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL SUPREME ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401443
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.
 
Event or Problem Description
Related mfr numbers: 3008452825-2020-00536, 3005334138-2020-00479, 3005334138-2020-00478.During an atrial fibrillation procedure, a pericardial effusion occurred, a pericardiocentesis was performed, and the case was abandoned.A non-abbott cryo-balloon ablation catheter was used after transseptal puncture on the left superior pulmonary vein and left inferior pulmonary vein.When it was used to cryo-ablate the right inferior pulmonary vein, phrenic nerve pacing stopped simulating the right hemi-diaphragm.The catheter was repositioned in the superior vena cava numerous times to try to reestablish phrenic nerve stimulation.Cryo was stopped, the balloon catheter was removed and replace with a tacticath se.The tacticath se was used for radio frequency wide-area circumferential ablation near the right inferior pulmonary vein.Hypotension was noted, and the ice catheter showed a pericardial effusion.Ablation was stopped, catheters were removed, and pericardiocentesis was started.The pericardiocentesis removed 450ml from the effusion.The patient was intubated and went to the icu.It was not clear which catheter or maneuver caused the effusion, or where the suspected perforation was located.Heparin was used.There were no performance issues with any abbott device.

Brand Name
SUPREME ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN CURVE, ELE
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10754674
Report Number3008452825-2020-00535
Device Sequence Number3486412
Product Code DRF
UDI-Device Identifier05414734201377
UDI-Public05414734201377
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number401443
Device Catalogue Number401443
Device Lot Number7532044
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer10/05/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER SENSOR ENABLED¿; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; TACTICATH¿ CONTACT FORCE CATHETER SENSOR ENABLED¿; ADVISOR¿ HD GRID MAPPING CATHETER SENSOR ENABLED¿; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; TACTICATH¿ CONTACT FORCE CATHETER SENSOR ENABLED¿
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient Weight96